MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR
Model Number BSM-6501A
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that they were having issues with the unit intermittently shutting down.This will happen randomly, while the unit is connected to power via ac or battery.They stated that the problem will continue to happen even after attempting a proper reboot.The unit was returned for evaluation.The repair center duplicated the issue, and there was physical damage to front enclosure.The lcd touchscreen was replaced and tested.Then it operated to manufacturer's specifications.Not in patient use.The overall risk score is medium.Based on the nihon kohden repair center evaluation, the bsm 6000 was rebooting due to malfunctioning of the lcd assembly.The bsm-6000 was installed at the customer facility in 09/2011.A serial number review of the unit in question reveals no prior complaints or servicing history.As such, the root cause for the intermittent rebooting is most likely a result of hardware failure due to normal wear and tear.
 
Event or Problem Description
The biomedical engineer (bme) reported that they were having issues with the unit intermittently shutting down.This will happen randomly, while the unit is connected to power via ac or battery.They stated that the problem will continue to happen even after attempting a proper reboot.The unit was returned for evaluation.The repair center duplicated the issue, and there was physical damage to front enclosure.The lcd touchscreen was replaced and tested.Then it operated to manufacturer's specifications.Not in patient use.

Brand Name
BSM-6501A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key14440880
Report Number8030229-2022-02836
Device Sequence Number17400732
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public04931921103548
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-6501A
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown